Mississippi, 2006Damaging Wind in Mississippi, June 23, 2006
June 23, 2006 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 23, 2:25 PM CST, 1 hour earlier.
Area forecast discussion, Jun 23, 2:25 PM CST, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT FRI JUN 23 2006
.DISCUSSION...BROAD MOISTURE CONVERGENCE AXIS HAS BECOME ESTABLISHED
FROM NE LA TO SE MS WITH AID FROM REMNANT OUTFLOW BOUNDARY FROM THIS
MORNINGS CONVECTION. SHOWER AND THUNDERSTORM ACTIVITY INCREASED IN
THIS ZONE AND SCATTERED COVERAGE SHOULD SUFFICE FOR MUCH OF THE AREA
FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. THE
EXCEPTION APPEARS TO BE SOUTHWEST MS/ERN LA WHERE ANTICYCLONIC FLOW
IS KEEPING A LID ON MOST CONVECTION AT THIS POINT. STEEP LAPSE RATES
CONTINUE TO SUPPORT ISOLATED SEVERE TSTMS...BUT IT IS VERY DIFFICULT
TRYING TO PINPOINT STORM EVOLUTION GIVE ERRATIC BOUNDARY NATURE AND
LITTLE HELP FROM MODEL GUIDANCE. COMPLICATING MATTERS IS WEAK
SHORTWAVE ENERGY PUSHING EAST ACROSS THE OZARKS AND TRIGGERING
SHOWER/TSTMS OVER MUCH OF AR THIS AFTN. HAVE BOOSTED POPS ABOVE
GUIDANCE NRN COUNTIES THIS EVNG OUT OF RESPECT FOR THIS ACTIVITY
GIVEN THE POSSIBILITY THAT THE STORMS WILL ORGANIZE AND MAINTAIN
SOME INTEGRITY EVEN AFTER SUNSET.
THE SHEAR AXIS WILL SETTLE SOUTHWARD INTO THE FORECAST AREA SATURDAY
INTO SATURDAY NIGHT...AND MORE SCATTERED SHOWER/TSTM ACTIVITY IS
EXPECTED TO DEVELOP. IT DOESNT APPEAR THAT LAPSE RATES WILL BE
QUITE AS IMPRESSIVE WITH 500MB TEMPS FORECAST TO INCREASE TO -7
DEG C...AND SFC TEMPS NOT EXPECTED TO BE QUITE AS HOT. STILL EXPECT
A FEW STRONG THUNDERSTORMS AT LEAST GIVEN THE PRESENCE OF THE SHEAR
AXIS...AND WILL GO AHEAD AND MENTION IN THE HWO. /EC/
THE UPPER TROUGH REMAINS PERCHED OVER THE REGION THROUGH THE
EXTENDED PERIOD. MODELS ARE IN GENERAL AGREEMENT THAT DECENT
MOISTURE WILL HANG IN OVER SOUTHEAST ZONES THROUGH SUNDAY AFTERNOON
SO WILL KEEP SLIGHT CHANCE OF CONVECTION THAT AREA SUNDAY BUT
CONDITIONS DRY RAPIDLY FOR FAIR WEATHER THROUGH MIDWEEK. WITH NLY
FLOW AT LOWER LEVELS THROUGH WEDNESDAY AND A GENERALLY DRY AIR MASS
IN PLACE...THE PRIMARY FORECAST ISSUE FOR THAT TIME PERIOD WILL BE
TEMPERATURES. A COOLER SPELL IS IN STORE FOR THE ARKLAMISS AS DRIER
AIR STREAMS IN. DEWPOINTS FORECAST AROUND 50 DEGREES IN MOST AREAS
WEST OF THE MS RIVER MONDAY NIGHT BUT DO NOT EXPECT MAXIMUM
RADIATIONAL COOLING AS SURFACE WIND WILL PERSIST AFTER DARK SUNDAY
AND MONDAY. 925 MB WIND FORECAST FROM 20-30KTS MONDAY NIGHT.
THE LOW LEVEL PRESSURE PATTERN BEGINS TO CHANGE WEDNESDAY NIGHT AS
WEAK REMNANTS OF THE SURFACE TROUGH LIFT NWD INTO THE AREA. THE LOW
LEVEL FETCH BECOMES MORE SWLY THURSDAY INCREASING MOISTURE ACROSS
THE AREA. WILL KEEP MENTION OF SLIGHT CHANCE POPS THURSDAY AFTERNOON
DUE TO THE PRESENCE OF THE WEAK LOW LEVEL TROUGH AND ASSOCIATED
REGION OF CONVERGENCE. WILL FOLLOW MOS POPS FOR NOW WITH SLIGHTLY
HIGHER POPS SRN ZONES FOR FRIDAY AS MOISTURE CONTINUES TO POOL OVER
THE AREA. /03/
&&
.AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR MOST PART. AFTN/EVNG
TSTM COVERAGE IS A LOW CONFIDENCE FORECAST...ALL AVIATION INTERESTS
IN CENTRAL MS/NE LA/SE AR SHOULD BE PREPARED FOR AT LEAST ISOLATED
TSTM COVERAGE THROUGH SATURDAY. PATCHY RADIATION FOG MAY BRING VSBYS
DOWN TO MVFR LATE TONIGHT. /EC/
&&
JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM: EC
LONG TERM: 03
Hazardous weather outlook, Jun 23, 1:49 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT FRI JUN 23 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
241949-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
249 PM CDT FRI JUN 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SATURDAY...
...THUNDERSTORMS...
ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED LATE THIS
AFTERNOON AND INTO THE EARLY EVENING HOURS. A VERY HOT AND
UNSTABLE AIRMASS EXISTS OVER THE OUTLOOK AREA THIS
AFTERNOON...WITH A WEAK BOUNDARY EXTENDING FROM SOUTHEAST
ARKANSAS AND NORTHEAST LOUISIANA THROUGH CENTRAL MISSISSIPPI. THE
BOUNDARY IS SERVING AS A FOCUS FOR SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON...AND SOME OF THE STORMS
WILL BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND
GUSTS TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. THIS
ACTIVITY WILL CONTINUE INTO THE EARLY EVENING BEFORE DISSIPATING.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
SATURDAY. THE ATMOSPHERE WILL BECOME VERY UNSTABLE ONCE
AGAIN...AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ONCE
AGAIN BE A POSSIBILITY...ESPECIALLY ALONG AND SOUTHEAST OF THE
NATCHEZ TRACE PARKWAY SATURDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND EARLY
EVENING...AND POSSIBLY AGAIN SATURDAY. OTHERWISE...ACTIVATION
SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 23, 2:10 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST STARKVILLE 33.46N 88.82W
06/23/2006 E70.00 MPH OKTIBBEHA MS CO-OP OBSERVER
ESTIMATED 65-70 MPH WIND GUSTS REPORTED IN STARKVILLE,
MS. A FEW DOWNED TREE BRANCHES WERE ALSO REPORTED.
&&
JFAIRLYLocal storm report, Jun 23, 2:31 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL STARKVILLE 33.46N 88.82W
06/23/2006 E0.88 INCH OKTIBBEHA MS PUBLIC
ESTIMATED NICKEL SIZE HAIL IN STARKVILLE, MS
&&
JFAIRLYLocal storm report, Jun 23, 2:38 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 N WALNUT GROVE 32.66N 89.46W
06/23/2006 LEAKE MS EMERGENCY MNGR
FEW TREES DOWN ACROSS A ROAD.
&&
GERARDLocal storm report, Jun 23, 2:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 NW ENTERPRISE 32.20N 88.84W
06/23/2006 E0.75 INCH CLARKE MS PUBLIC
REPORTED BY CONVENIENCE STORE.
&&
GERARDLocal storm report, Jun 23, 3:18 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 8 S CARTHAGE 32.63N 89.53W
06/23/2006 LEAKE MS EMERGENCY MNGR
TREE REPORTED DOWN, BLOCKING HWY 487 WEST.
&&
JFAIRLYLocal storm report, Jun 23, 3:20 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 N WALNUT GROVE 32.64N 89.46W
06/23/2006 LEAKE MS EMERGENCY MNGR
TREE REPORTED DOWN 3 MILES NORTH OF WALNUT GROVE.
&&
JFAIRLYThunderstorm Wind, Jones
- When
- June 23, 3:25 PM CST to 3:30 PM CST
- Where
- Jones County, 5 mi N of Laurel
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.767, -89.133
Numerous trees and large limbs were blown down along with one barn damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, June 23, 20061 death · 1 event
- Flash Flooding and Hail in Virginia, June 23 to 24, 2006$500,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Georgia, June 23, 2006$206,000 · 1 in hail · 19 events
- Flash Flooding and Flood in Massachusetts, June 23, 2006$122,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Nebraska, June 23 to 24, 2006$95,000 · 61 kt wind · 9 events
- Damaging Winds in Mississippi, June 23, 2006$60,000 · 58 kt wind · 2 events
- Lightning Strike in North Carolina, June 23, 20063 injured · 1 event
- Damaging Wind in Tennessee, June 23, 2006$30,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Virginia, June 23, 2006$17,000 · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in Tennessee, June 23, 20061 injured · 61 kt wind · 10 events
- Hail and Damaging Wind in Mississippi, June 23, 2006$20,000 · 55 kt wind · 3 events
- Damaging Wind in Alabama, June 23, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504996.